Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 57, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 29, 2001, 3:52 PM EDT for Osceola County, Michigan. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2001, 3:52 PM EDT (19:52 UTC)
- Expired
- Jul 29, 2001, 4:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Osceola County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:02 PM EDT | Thunderstorm Wind 53 E | Reed City, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 291953 SVRGRR MIC133-292030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 352 PM EDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSCEOLA COUNTY IN CENTRAL MICHIGAN * UNTIL 430 PM EDT * AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES EAST OF STAMBAUGH CORNER...OR ABOUT 6 MILES NORTHWEST OF EVART...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EVART AROUND 405 PM EDT SEARS AROUND 415 PM EDT GIBOS CORNERS AROUND 420 PM EDT LARGE HAIL...DAMAGING WINDS...ANDE HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. BDM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 11:20 AM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 29, 11:20 AM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1120 AM EDT SUN JUL 29 2001 LITTLE CHANGE TO PREVIOUS FORECAST. 13Z RUC SHOWS SHORTWAVE AND DECENT VORTICITY MAXIMA OVER CENTRAL WI FORECAST TO MOVE ESE ACROSS CENTRAL LOWER MI THIS AFTERNOON. DPVA PROVIDED BY SHORTWAVE SHOULD BE SUFFICIENT TO SPARK CONVECTIVE DEVELOPMENT...WITH BEST DPVA NOTED ACROSS THE NRN HALF OF THE CWFA. SFC HEATING CURRENTLY PROGRESSING NICELY WITH LARGE BREAKS IN LOW-MID LEVEL CLOUDS. MODIFIED 12Z AREA SOUNDINGS YIELD LI'S OF -7 TO -10 THIS AFTERNOON WITH CAPE TO 2500 J/KG. LOW-LEVEL MOISTURE ABUNDANT...BUT MID-LEVEL MOISTURE CAPPED AROUND 650 MB LEVEL. THIS WILL HINDER DEEP VERTICAL DEVELOPMENT. SEVERE WEATHER NOT EXPECTED THIS AFTERNOON GIVEN LACK OF DEEP MOISTURE AND WEAK DIRECTIONAL/SPEED SHEAR PROFILES. GREENE .GRR...NONE.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:40 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta | 50 min |
| Jul 29, 5:18 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Montcalm | 57 min |
| Jul 29, 5:33 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta | 27 min |
| Jul 29, 6:13 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ionia | 62 min |
| Jul 29, 6:18 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 27 min |
| Jul 29, 6:45 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ingham | 60 min |
| Jul 29, 7:13 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 32 min |
| Jul 29, 7:29 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson | 61 min |
| Jul 29, 7:42 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ingham | 33 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.